My hematologist has been asking me to get IvIg as she doesnt want me to be on steroids for long time . I have been on them only from past less than 3 months time period , that too low dosage.( no other treament)
She suggests ivig for 5 days and she is hopeful that it will help me . Right now whenever I reduce my prednisone dosage my platelets hit the gutter (I am at 2.5 mg) and when I reduced to this dosage count fell to 20k but I am hopeful it will gear up in the coming weeks .I am completely asymptomatic as well with only some red dots occasionally.
Please share your experience with ivig . Will it make my situation worse ? Side effects that you all have experienced if any.. Was the duration same ? 5 days ? I am in US .
Thank you .
It's very rare to get a remission from IVIG. It usually only lasts a few weeks. But they are now more concerned about long term steroid use than they used to be so it's reasonable to try something else. Five days would be a heavy dose so they obviously want to try hitting it hard. Side effect tend to be headache although I've never experienced it.
What happens when you are at a count of 20? I could live quite happily with that.
When I am at 20 , I only notice a few red dots and that too not often other than that nothing else . I don't understand why they are so set on not letting low dose steroid use here in US for like long term maybe like 1 year or so .
My doctor is concerned that I might be dropping to single digits unknowingly and hence she wants me to go for treatment .
My IvIG is for 5 days/ 5 hours every day (as outpatient) any tips on what to expect and what to pack or be prepared for ...
Anyone got booster shot while on low dose prednisone?
In all the time I've been reading this board (12 years), I've never seen anyone treated with a one-time, mega-barrage of IVIG. It's not a treatment taken from standard ITP protocols. In short, if no one is using it, I wouldn't expect it to help long term.
That said, I took varying low doses (1 to 2.5 mgs) of prednisone for about 3 consecutive years, possibly longer. My bone loss accelerated during that time, but I was able to make up for it (without the use of any pharma bone loss drugs) once the pred was stopped. I also carried 15 extra pounds of weight during that time. That didn't thrill me, but it wasn't the end of my world, either. I lost it pretty shortly thereafter.
I'm not saying you should take my experience as a guide for your own case. But you do deserve a doctor who will take your wishes into account instead of making authoritarian treatment decisions for you. It's always worth getting other opinions if you don't like your current options.
ITP since 2014. Retired nurse. My belief is empower patients to be involved as much as possible in their care. Read, read, read & ALWAYS question medics about the evidence base they use.
Thank you received: 575
It is and I doubt it is having much effect on your platelet counts at all. The body normally makes approx 7.5 mg cortisol daily.
(the physiological dose). If my understanding is correct you will be making approx 5mg. The longer you stay on it the greater your risk of Adrenal insufficiency.
I've had 3 separate ITP relapses and had IVIG for 2 of those, made my counts super high when steroids failed....and put into remission each time (22 yr remission at mo) don't remember how many days think only 2 or 3 ..not 5 tho
Yes, I've been very lucky. When I first had it age 15 I assumed I would never get it again. Then 5 years later I got it and then again about 18 months after that. I then thought I'd probably get it every few years or so but didn't. The last time I had it I asked my heamatologist if he had had any patients that had had it 3 times and no more. He said he had one male patient. I walked out vowing I would be his first female patient to have it three times and no more. I think I read somewhere once about 5% of patients have relapsing accute (I could be wrong)
The Platelet Disorder Support Association does not provide medical advice or endorse any medication, vitamins or herbs. The information contained herein is not intended nor implied to be a substitute for professional medical advice and is provided for educational purposes only. Always seek the advice of your physician or other qualified healthcare provider before starting any new treatment, discontinuing an existing treatment and to discuss any questions you may have regarding your unique medical condition.
Platelet Disorder Support Association 8751 Brecksville Road, Suite 150, Cleveland, Ohio 44141 Phone: 1-87-PLATELET | 877-528-3538 (toll free) | or 440-746-9003 E-mail: email@example.com